MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500
Catalog Number 200-074-402
Medical Device Problem Codes Detachment of Device or Device Component (2907); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported an incident where one of the spike ports of a cryomacs freezing bag 500 was broken off upon thawing.The cells were not used for transplantation but backup material was thawed and used.According to the questionnaire the following investigation and statements could be made: · the event was observed during thaw.· the customer did use a metal cassette for freezing but not for storage.· a controlled rate freezer was used.· an overwrap bag was used for freezing.It was not evacuated.· the filling volume was 100 ml (55 - 100 ml are recommended).· the freezing bag was stored in the liquid phase of ln2 and placed in vapor phase prior to removal from tank.According to the pictures one of the spike ports at the cryomacs freezing bag cracked off during thawing.The quality of the pictures is not sufficient for a more detailed investigation, but the described issue can be seen.For the cryomacs freezing bag 500 batch 7230100326 no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.This the first complaint of this type for this lot with a incident rate below 0.1%.The issue is likely caused by physical stress, e.G.Mechanical impact in combination with an improper user handling during the freezing procedure.There are several deviations from the recommended freezing procedure.According to the questionnaire a metal cassette was used for freezing but not for storage.Additionally it is described, that the bags were stored in a cardboard packaging (2 bags per box).This is not according to the recommended freezing procedure.It cannot be excluded, that air was enclosed in the frozen material near the spike port.Air should absolutely be avoided in the welded cryomacs freezing bag as it will expand after the freezing process and may cause a bag breakage.An overwrap bag was used, but not evacutated.If the overwrap bag is not evacuated, there is also air between the overwrap bag and the cryomacs freezing bag.The cryomacs freezing bags are very sensitive when frozen and it is strongly recommended to frozen the cryomacs freezing bags according to the recommended freezing procedure.
 
Additional Manufacturer Narrative
Imdrf device code 3191: opening causing substantial loss of material after thawing.

Brand Name
CRYOMACS FREEZING BAG 500
Common Device Name
CRYOMACS FREEZING BAG 500
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key18028704
Report Number3005290010-2023-00013
Device Sequence Number14931089
Product Code KSR
UDI-Device Identifier04049934000294
UDI-Public04049934000294
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-074-402
Device Lot Number7230100326
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown